| Catalog Number |
PDP317H |
| Medical Device Problem Code |
Material Separation (1562)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/22/2024
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that a patient underwent a sleeve gastrectomy procedure on (b)(6) 2024 and suture was used.During the procedure, the suture is introduced through the trocar.When the needle is being retrieved to pass the first stitch, the needle remains mounted on the needle holder and the thread comes apart.A new suture is passed to continue the procedure.No adverse patient consequences were reported.Additional information was requested.
Additional Manufacturer Narrative
Product complaint #(b)(4).H6 component code: g07002 - device not returned.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 9/11/2024.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H3 investigational summary: the product was returned to ethicon for evaluation.One detached needle and one suture outside its packaging were received for analysis.During the visual inspection of the needle, marks probably caused by a surgical instrument were found at the edge.There were remnants of the suture in the needle hole.The received suture was inspected, and the extremes were noted to be cut and damage (crimping marks) were noted near the swage area probably caused by a surgical instrument.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post-market surveillance.